Wisconsin, 2007

Cold in Wisconsin, February 5 to 6, 2007

February 5 to 6, 2007 · NWS MKX · 6 events in 6 counties and zones

This Cold/Wind Chill event is the leftover event that followed on the heals of a February 5th Extreme Cold/Wind Chill event that occurred in the six counties listed in the header strip above. Daytime maximum temperatures on February 5th were only in the single digits above zero.

Where it happened

Every event with a place to put it; 6 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MKX wrote it up.

This Cold/Wind Chill event is the leftover event that followed on the heals of a February 5th Extreme Cold/Wind Chill event that occurred in the six counties listed in the header strip above. Daytime maximum temperatures on February 5th were only in the single digits above zero. Overnight minimum temperatures ending the morning of February 6th across south-central and southeast Wisconsin ranged from -7F at Milwaukee Mitchell Field to -17F at Arygle (Lafayette Co.). The minimum temperature on February 6th in Kenosha (Kenosha Co.) was -12F and in Racine (Racine Co.) it was -9F. West to northwest winds were on the order of 5 to 20 mph during this leftover event, resulting in wind chill values of -20F to -33F.|Refer to other Cold/Wind Chill and Extreme Cold/Wind Chill events that occurred in south-central and southeast Wisconsin during the period of February 1-6, 2007, for related stories.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Feb 5, 3:58 AM CST, 6 hours 2 minutes earlier.

Area forecast discussion, Feb 5, 3:58 AM CST, 6 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
358 AM CST MON FEB 5 2007

.DISCUSSION...FCST FOCUS TODAY AND TONIGHT CONTINUES TO BE ON WIND
CHILL ISSUES AND THEN ATTENTION TURNS TO QUICK HITTING SYSTEM FOR TUESDAY.

SFC RDG AXIS PROGGD TO REMAIN TO OUR WEST TODAY WITH STILL ENUF
GRADIENT TO KEEP WINDS GOING. BASED ON BUFFY SOUNDINGS WE SHOULD
SEE 10-15 OR 10-20 MPH...HIGHER WINDS IN ERN AND NRN PORTION OF
THE CWA....FURTHER AWAY FROM THE APPCH RDG AXIS. TEMPS TNGT WILL
ALSO PLUNGE AGAIN WELL BLO ZERO. RDG AXIS GETS CLOSER LATER TNGT
INTO TUE WITH LESS CONFIDENCE IN A VERIFYING WIND CHILL ADVISORY
IN THE WESTERN PART OF THE CWA. BUT GUID IS STILL SHOWING 5 TO 10
MPH WINDS. FOR NOW WILL NOT TRIM ADVISORY AS WINDS STILL
BORDERLINE AND TEMPS WILL STILL BE FRIGID LATE TNGT AND ERLY TUE.

FOCUS THEN SHIFTS TO QUICK HITTING SYS FOR TUESDAY. MODELS BRING
120-130KT H2 JET MAX SEWD ACRS CWA WITH SOME UPR DVRG NOTED. THIS
RAPID SHIFT IN THE JET EASTWARDS ALMOST SEEMS LIKE A STRETCH GIVEN
PRESENT HIGHER AMPLITUDE RIDGE/TROUGH PATTERN. H5 22 UNIT VORT MAX
SCOOTS ACRS AS WELL WITH MAX H7 VV ARND 18Z TUE. GFS INGREDIENTS
PLOTS SHOW OVERLAP OF 2D FRONTOGENESIS AND Q VECTOR CONVERGENCE IN
SC WI ARND 18Z TUE. NAM IS THE OUTLIER ON TIMING THOUGH THEY MAY
BE ON THE RIGHT TRACK WITH SHOWING A MORE GRADUAL MOISTENING GIVEN
THE PRESENCE OF ABUNDANT DRY AIR AHEAD OF THIS SYS. WOULD LIKE TO
GO MORE CONSERVATIVE ON QPF...GOING MORE WITH THE LOCAL WRF20
IDEA. PWATS ONLY ARND 0.3. EVEN THE MORE ROBUST GFS SHOWS BEST H8
MOIST CONV PASSING WELL SOUTH OF HERE WITH BEST ISENTROPIC
FORCING. STILL...RATIOS WILL BE VERY HIGH WITH LIMITED QPF. FOR
NOW WILL BOOST POPS CLOSER TO THE ILLINOIS BORDER PER SREF AND GFS
ENSEMBLES. A TIGHT NE/SW GRADIENT IS IN ORDER GIVEN THE NATURE OF
THIS SYS AND PROXIMITY OF RDG AXIS TO THE CWA.

RATHER QUICK DRYING BEHIND THIS SYSTEM ON TUE NGT WITH RATHER DRY
LOOK TO PATTERN INTO THU NGT...BUT STILL COLD WITH TEMPS WELL BLO
SEASONAL LEVELS. WILL HAVE SLGT CHC -SN TO ACCOUNT FOR NEXT SYS
LATER FRIDAY.

&&
10

.AVIATION...VFR CONDITIONS EXPECTED FOR THE NEXT 24 HOURS WITH
ARCTIC HIGH PASSING OVERHEAD.  LOCAL 4KM WRF-ARW AND BUFKIT NAM
SOUNDINGS INDICATE SUFFICIENT MIXED LAYER FOR SCATTERED DIURNAL CU.
WITH APPROACHING CLIPPER LATE TONIGHT SHOULD BE INCREASING MID TO
HIGH CLOUDS ESPECIALLY AT KMSN BUT ANY LIGHT SNOW SHOULD HOLD OFF
UNTIL AFTER 12Z.

.MKX WATCHES/WARNINGS/ADVISORIES...
WIND CHILL ADVISORY UNTIL 10 AM CST TUESDAY FOR WIZ046-047-051-
052-056>060-062>072.

&&
Hazardous weather outlook, Feb 5, 6:04 AM CST, 3 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
604 AM CST MON FEB 5 2007

WIZ046-047-051-052-056>060-062>072-061200-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
604 AM CST MON FEB 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT
A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST TUESDAY. WIND
CHILL READINGS WILL GENERALLY RANGE FROM 20 TO 34 BELOW ZERO. FOR
MORE DETAILS...CHECK THE LATEST WINTER WEATHER STATEMENT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
LIGHT SNOW ACCUMULATIONS OF AN INCH OR LESS ARE EXPECTED TUESDAY
SOUTH OF A LINE FROM LONE ROCK TO MADISON TO WATERTOWN TO RACINE.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ643>646-665-061200-
SHEBOYGAN TO PORT WASHINGTON-
PORT WASHINGTON TO NORTH POINT LIGHTHOUSE-
NORTH POINT LIGHTHOUSE TO WIND POINT-
WIND POINT TO WINTHROP HARBOR ILLINOIS-
WISCONSIN ADJACENT OPEN WATERS OF LAKE MICHIGAN TO MID LAKE-
604 AM CST MON FEB 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT
A SMALL CRAFT ADVISORY REMAINS IN EFFECT THROUGH TONIGHT FOR WINDS
AND WAVES. FREEZING SPRAY WILL ALSO REMAIN A PROBLEM.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THE PROBABILITY OF HAZARDOUS WEATHER IS LOW.

WWW.WEATHER.GOV/MKX

CRAVEN

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

6 cold/wind chill. Local standard time, as filed.

Cold/Wind Chill, Sheboygan

When
February 5, 10:00 AM CST to February 6, 10:00 AM CST
Where
Sheboygan forecast zone
Reported by
COOP Observer
Coordinates
43.756, -87.800 (the zone’s center; the record gives no point)

Cold/Wind Chill, Sauk

When
February 5, 10:00 AM CST to February 6, 10:00 AM CST
Where
Sauk forecast zone
Reported by
COOP Observer
Coordinates
43.427, -89.948 (the zone’s center; the record gives no point)

Cold/Wind Chill, Iowa

When
February 5, 10:00 AM CST to February 6, 10:00 AM CST
Where
Iowa forecast zone
Reported by
COOP Observer
Coordinates
43.001, -90.135 (the zone’s center; the record gives no point)

Cold/Wind Chill, Waukesha

When
February 5, 10:00 AM CST to February 6, 10:00 AM CST
Where
Waukesha forecast zone
Reported by
COOP Observer
Coordinates
43.018, -88.304 (the zone’s center; the record gives no point)

Cold/Wind Chill, Racine

When
February 5, 10:00 AM CST to February 6, 10:00 AM CST
Where
Racine forecast zone
Reported by
COOP Observer
Coordinates
42.730, -87.812 (the zone’s center; the record gives no point)

Cold/Wind Chill, Kenosha

When
February 5, 10:00 AM CST to February 6, 10:00 AM CST
Where
Kenosha forecast zone
Reported by
COOP Observer
Coordinates
42.573, -87.840 (the zone’s center; the record gives no point)

What these are

Cold/Wind Chill
Cold or wind chill below warning criteria that caused deaths, injuries or damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wisconsin in 2007Every state in 2007This day in weather historyWarnings in Wisconsin, February 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 17962, 17963, 17964, 17965, 17966, 17967.